MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI
Model Number EB010
Medical Device Problem Codes Defective Component (2292); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Engineering observed that the trigger lock, a metal component located at the bottom of the trigger, was deformed.Based on the condition of the returned unit, it is likely that the reported event was caused by deformation of the trigger lock, which is used to engage and disengage the trigger from the handle.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has recently implemented component enhancements intended to further minimize the potential for this type of event to occur.This report reflects the combined initial and final report.
 
Event or Problem Description
Procedure performed: total laparoscopic hysterectomy."dr observed that device closed on tissue bundle but heard and felt a crunching sound and sensation coming from handle of device.Eb010 went through full seal cycle and was able to be unlocked with some difficulty ( resistance ) but did indeed open and free from tissue that he had sealed and transected.Dr continued to use device through 2 seal cycles but found he could not get handle to lock on tissue and another device was opened to complete the procedure.As surgeon is still operating on next case i will be in touch later this afternoon to assess approximate number of activations and where he was anatomically when problems with handle encountered.Dr is a gynaecological oncologist and very experienced with the voyant ies".Further information received thursday 5 july at 11.59am by rep: "i spent a little more time with dr yesterday afternoon and was able to get a little bit more information from the surgeon after the dust had settled.The patient did have a significant history of endometriosis which made for a very difficult dissection.The operation was being performed for a uterine cancer.Dr was well into the procedure and was attending to the uterine arteries on the first side.He estimated around 40-50 activations to the moment he had the incident with the handle making a abnormal crunching sound coupled with difficulty opening the handle.As it was a difficult dissection he explained to me that he had used the device on more occasions than he usually would of to the same stage of the procedure in a uncomplicated patient".Patient status: patient outcome was not affected.

Brand Name
EB010, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7736493
Report Number2027111-2018-00255
Device Sequence Number16836918
Product Code GEI
UDI-Device Identifier00607915117856
UDI-Public(01)00607915117856(17)190424(30)01(10)1307980
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2019
Device Model NumberEB010
Device Catalogue Number101462801
Device Lot Number1307980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1